Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 116, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 2, 2008, 5:34 PM CDT for Giles County, Marshall County, Tennessee. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2008, 5:34 PM CDT (22:34 UTC)
- Expired
- Jun 2, 2008, 6:00 PM CDT
- In force
- 26 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Giles County, TN, Marshall County, TN
The radar
The Northeast Alabama radar (KHTX), 87 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:42 PM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Jun 2, 3:42 PM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 342 PM CDT MON JUN 2 2008 DISCUSSION... AT 3 PM ISOLATED SHOWERS WERE BEGINNING TO DEVELOP OVER THE SOUTHERN SECTIONS OF THE MID STATE. A WEAK SFC BOUNDARY WAS LOCATED JUST TO OUR WEST AND SOUTH. THIS STATIONARY FRONT EXTENDS FROM NEAR DYERBURG TENNESSEE...TO THE TENNESSEE RIVER IN WESTERN ALABAMA...TO THE GEORGIA/ALABAMA LINE WEST OF ATLANTA. A THUNDERSTORM COMPLEX MCS OVER CENTRAL MISSOURI IS EXTENDING SOUTHEASTWARD ALONG THIS LINE AND IS CURRENTLY PRODUCING THUNDERSTORMS AS FAR EAST AS THE MISSISSIPPI RIVER IN SOUTHEAST MISSOURI. CURRENTLY MOST OF THE MID STATE HAD PARTLY CLOUDY SKIES WITH TEMPERATURES IN THE 80S AND SOUTH TO SOUTHWEST WINDS. ON HANDLING THE PRECIP THE NAM LOOKS LIKE THE BEST MODEL. IT TAKES THE PRECIP FROM THE MCS SOUTHEASTWARD THEN AS WE LOSS THE DAYS ENERGY DECREASES THE PRECIP IN AREAL COVERAGE AND INTENSITY. THEN AS WE HEAT UP TOMORROW...GIVING US MORE LIFTING...THERE WILL BE A CHANCE OF PRECIP OVER THE ENTIRE MID STATE. THE BEST CHANCE FOR PRECIP WILL BE IN THE NORTHEAST SECTION TUESDAY AND TUESDAY NIGHT. AFTER TUESDAY NIGHT A HIGH PRESSURE RIDGE START TO BUILD OVER THE MID STATE AND ESTABLISHING ITSELF OVER THE CWA. THIS HIGH PRESSURE RIDGING WILL BRING MOSTLY DRY WEATHER TO THE MID UNTIL SATURDAY. AS THE HIGH PRESSURE SYSTEM SET UP TO OUR SOUTHEAST...SOUTHERLY WINDS WILL INCREASE THE MOISTURE LEVELS OVER THE CWA. SATURDAY AN UPPER LEVEL SHORT WAVE MOVES NORTH OF OUR CWA BRINGING US ANOTHER CHANCE OF PRECIP. THEN FAIR WEATHER SATURDAY NIGHT THROUGH MONDAY. .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 68 91 73 93 / 20 30 10 10 CLARKSVILLE 68 90 71 93 / 20 20 10 10 CROSSVILLE 62 81 68 89 / 20 30 20 10 COLUMBIA 68 91 71 92 / 20 30 10 10 LAWRENCEBURG 68 90 70 93 / 20 20 10 10 WAVERLY 68 91 71 93 / 20 20 10 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 31
Hazardous weather outlook, Jun 2, 5:18 AM CDT, 12 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 518 AM CDT MON JUN 2 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-031030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 518 AM CDT MON JUN 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE TODAY. THERE IS EVEN A SLIM CHANCE OF THESE STORMS REACHING SEVERE LIMITS... WITH HAIL AND STRONG TO DAMAGING WINDS LOCALLY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... DUE TO THE BRIEF AND ISOLATED NATURE OF POSSIBLE SEVERE WEATHER... SPOTTER ACTIVATION IS NOT ANTICIPATED. 07
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 5:05 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 25 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.